Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Article

Atypical Fatigue

Kathy Sharp
CJON 2007, 11(5), 628-630 DOI: 10.1188/07.628-630

Case Study: Mrs. S is a 63-year-old retired teacher who returns to the office for breast cancer follow-up. She was diagnosed with intraductal carcinoma, and her treatment included a modified radial mastectomy followed by four cycles of doxorubicin and cyclophosphamide. Her tumor was estrogen receptor-positive, progesterone receptor-positive, and human epidermal growth factor receptor 2-negative by fluorescence in-situ hybridization. Chemotherapy was completed nine months ago, and she is taking adjuvant tamoxifen. She has recovered quite well; her only complaint is fatigue. She states, "I expected to be tired during and immediately after chemotherapy, but I thought I would have all my energy back by now. I still feel the need to take a nap in the afternoon. In fact, I feel sleepy all the time!" Mrs. S's medical history is significant for moderate obesity and hypertension for 10 years, which is controlled with the angiotensin converting enzyme inhibitor lisinopril. She has not exercised since her breast cancer diagnosis but has been trying to lose weight with dietary changes. She believes that tamoxifen is hampering her weight-loss efforts. She takes no other medications.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or